twinks albert and birdsim piss and fuck.desi porn
nxxx.desi
xxx sex

The 12 Best OTC Allergy Medicines of 2024


If you or your child suffer from allergies, you know how important it is to have reliable, over-the-counter (OTC) allergy medicine at your disposal. OTC allergy medicines help relieve itchy, watery eyes, sneezing, and a runny nose, while OTC nasal steroid spray relieves these symptoms plus congestion.

Allergy medicines (also known as antihistamines) work by blocking the effects of histamine, a chemical our body releases when it detects something it perceives to be harmful, like an allergen or illness. When shopping for an OTC allergy medicine, consider your or your child’s symptoms, type of antihistamine, medication side effects, and age appropriateness. Additionally, you should determine the form of medication you want to take, such as a tablet, nasal spray, or eye drops. 

To find the best OTC allergy medicines, we spoke to four board-certified allergists about what makes different allergy medicines effective. Then, our staff members and their families who take allergy medicine regularly tested products at home and shared their experiences with us via a survey. They used eye drops daily for a few weeks, and tablets, liquid, and nasal sprays for longer periods—some for months—to gauge their effectiveness in long-term relief from and prevention of allergy symptoms. In addition, a family physician on our Expert Board reviewed this article for medical accuracy and integrity surrounding allergy treatment and prevention for both kids and adults. 

What to Look for in an OTC Allergy Medicine

Type of Antihistamine

With such a variety of antihistamines on the market, knowing which one to choose can be confusing. Our list features seven of the top types of antihistamines, including fexofenadine hydrochloride (HCl) (Allegra), cetirizine HCl (Zyrtec and Amazon Basic Care All-Day Allergy), loratadine (Claritin), fluticasone propionate (Flonase), diphenhydramine HCl (Benadryl), levocetirizine (Xyzal), and naphazoline HCl (Opcon-A).

In general, non-drowsy antihistamines are the best choice for most people. If you’re looking for an OTC allergy medicine that won’t make you sleepy, our best overall pick, Allegra Adult 24-Hour Non-Drowsy Antihistamine, is a great choice. Children over the age of 12 and adults can take one 180-milligram tablet per day but should be on the lookout for side effects, such as dizziness or nausea. We also recommend Claritin 24-Hour Allergy Medicine and Children’s Claritin Chewables 24-Hour Allergy Relief as effective, non-drowsy options. 

While other allergy medicines like Zyrtec 24-Hour Children’s Allergy Syrup and Xyzal Allergy Tablets don’t typically cause drowsiness, the side effect can be experienced by a small percentage of people. When trying these medications, it’s best to do so at night until you’re sure they won’t make you sleepy. 

Medicine Format

The four most common types of antihistamines are tablets, liquids, nasal sprays, and eye drops. Choosing which format to take primarily depends on your preference and the symptoms. Another important factor to consider is the age recommendation. For example, kids as young as 6 can use nasal spray while oral medications (liquid form) and some eye drops can be used by kids as young as 2, according to Laura Chong, MD, board-certified allergist of the Oklahoma Allergy and Asthma Clinic. Some manufacturers also offer children’s nasal sprays that can be used starting at age 2, such as Children’s Flonase Sensimist.

Depending on which method of medication you decide to use, they each offer relief from those pesky allergy symptoms.

  • Pill: Taken orally, pills are great for easing a runny nose and itchy/watery eyes. Some OTC pills may cause drowsiness, making you tired throughout the day. 
  • Nasal Spray: A spritz of spray through your nostrils will help relieve any itching or congestion. With antihistamine nasal sprays, you may feel drowsy or have a bitter taste left behind in your mouth. This won’t occur with steroid nasal sprays.
  • Liquid: Also taken orally. Depending on the antihistamine, it may cause you to feel drowsy, but it will help relieve any allergy symptoms you’re experiencing. 
  • Eye Drops: This format is available over the counter or through a prescription. They can help with itchy and red eyes, but headaches are a possible side effect. 

Most young children prefer to take liquid medication, such as Zyrtec 24-Hour Children’s Allergy Syrup. If your kid likes chewables, then Children’s Claritin Chewables 24-Hour Allergy Relief would be a great option for them. 

According to New York-based allergist Aaron Westreich, MD, most people try oral antihistamines first. While these are helpful, intranasal steroids, such as Flonase Allergy Relief Nasal Spray, are his go-to allergy medication.

Symptoms

In addition to the medicine format, your symptoms will dictate the type of allergy medicine you take. If you’re experiencing itchy, watery eyes, sneezing, or a runny nose, Cliff Bassett, MD, spokesperson for the Asthma and Allergy Foundation of America (AAFA), shares that OTC allergy medicines can be helpful. If you have these symptoms along with congestion, he recommends an OTC nasal steroid spray, such as Flonase Allergy Relief Nasal Spray

If your symptoms are isolated to your eyes, we recommend trying Bausch + Lomb Opcon-A. These eye drops are clinically proven to reduce itching and redness in the eyes and are described as “life-changing” by one of our editors who uses the drops. 

If your allergies are induced by pets, Xyzal Allergy Tablets might work well for you. These tablets start working in just one hour and provide up to 24-hour relief from sneezing, runny nose, and itchy, watery eyes caused by animal dander. 

When it comes to controlling your allergies, Dr. Westreich says that consistency is key. Taking your allergy medications as directed regularly is the best way to stay on top of your symptoms.

Age-Appropriateness

The two populations that have to avoid certain antihistamines are children under the age of 2 and adults over the age of 65. This is because young children are more prone to side effects from antihistamines, including sedation, irritability, and gastrointestinal issues.

Adults over the age of 65 are more susceptible to the effects of antihistamines and are at risk of experiencing anxiety, confusion, sedation, blurred vision, urinary retention, and constipation. This is especially true when taking first-generation antihistamines.

Possible Side Effects

Antihistamines have a broad range of side effects that largely depend on the type and dose you take. According to Dr. Chong, “The main side effect to be on the lookout for is [drowsiness], since it can cross the blood-brain barrier.”

First-generation antihistamines, such as Benadryl Ultratabs, last about four to six hours and commonly cause drowsiness, fatigue, dry mouth, and clumsiness, which is why it’s not recommended to take Benadryl if you plan to operate a car or machinery.

Fortunately, many newer, second-generation antihistamines last longer and are non- or low-sedating, says Dr. Bassett. These include Zyrtec, Xyzal, Allegra, and Claritin (or their generic formulation). 

Another option for an OTC allergy medicine with limited side effects is Genexa Allergy Care. Although its homeopathic formula and effectiveness haven’t been evaluated by the U.S. Food and Drug Administration (FDA), its manufacturer says it’s safe for kids as young as 3 years old and is meant to address symptoms like sneezing, congestion, runny nose, and an itchy throat and eyes.

Your Questions, Answered

What works best for severe allergies?

According to Dr. Westreich, OTC allergy medicine can potentially improve severe allergy symptoms as long as you use it correctly. Consistency is critical, especially for drugs that take a bit longer to take effect.

When OTC allergy medicine isn’t working, Dr. Westreich suggests trying allergy immunotherapy. This long-term treatment involves gradually exposing your body to the substance to which you are allergic and increasing the dose over time. It’s typically done through allergy shots or sublingual drops or tablets over a period of several months or years. It helps your body become less sensitive to the allergen, while also reducing inflammation that causes allergy symptoms.

Is Claritin or Zyrtec more effective?

Determining whether Claritin or Zyrtec will relieve your allergy symptoms largely depends on your body. However, there are a few facts to consider that may help you choose between the two. 

First, Zyrtec may work faster than Claritin. Studies show that cetirizine, the active ingredient in Zyrtec, can start working in as little as 20 minutes while loratadine, Claritin’s active ingredient, can take up to three hours.

However, you should also look at the side effects. While both medications are considered “non-drowsy,” the prevalence of drowsiness with loratadine (Claritin) is less than cetirizine (Zyrtec) when taken as directed, according to a study published in the Journal of Pharmacological Sciences.

How long does it take for allergy medicine to work?

The time it takes for an OTC allergy medicine to work depends on the type of antihistamine. For example, Benadryl Ultratabs start relieving symptoms in as little as 15 minutes, while Xyzal Allergy Tablets start working after one hour. While some medications take longer than others to kick in, it’s the consistency of use that truly determines how effective your allergy medication will be over time.

What is the best OTC allergy medicine for pollen?

If your allergies seem to be triggered during peak pollen seasons, a fast-acting antihistamine can offer quick and effective relief from symptoms. Allegra and Zyrtec are both antihistamines that can speed up symptom relief.

What allergy medicines are safe during pregnancy?

According to Dr. Bassett, Zyrtec, Xyzal, and Claritin are the brands of choice if you are pregnant, but it’s important to speak with your OB/GYN before using antihistamines and other allergy medicines. 

Our Favorite OTC Allergy Medicines

Best Overall: Allegra Adult Non-Drowsy Antihistamine Tablets

Amazon


Why We Like It

Allegra Adult 24-Hour Allergy Relief relieves symptoms in just one hour. It’s strong enough to tackle a runny nose, sneezing, and an itchy throat or eyes, and it works for both indoor and outdoor allergies. One of our editors, who suffers from severe allergies, describes it as very effective and says it makes her feel “almost human again.” 

Another great feature about the Allegra Adult 24-Hour is that it keeps your allergies at bay for an entire day. It also won’t make you drowsy, thanks to its active ingredient, fexofenadine HCl (which stands for hydrochloride, a salt used to make many different medicines). It should also last you more than two months since this package comes with 70 pills. 

But Take Note

When taking this antihistamine, you’ll find that the pills are on the larger side and may be difficult to swallow. When doing so, it’s important that you take it with water and not juice—specifically, apple juice—because it will decrease the effectiveness of fexofenadine due to a compound interaction. And as long as your kiddo is at least 12 years old, they can safely take this medication.

The Details:

  • Form: Tablets
  • Active Ingredients: Fexofenadine HCl
  • Age Recommendation: 12 years and up

Best for Kids: Zyrtec 24 Hr Children’s Allergy Syrup

Amazon


Why We Like It

Most medications that relieve a runny nose aren’t recommended for little kids, but Zyrtec 24-Hour Children’s Allergy Syrup is safe for kids as young as 2 years old. This medication is designed to quickly relieve symptoms like runny nose, sneezing, itchy throat or eyes, and other allergy symptoms in children.

According to one of our editors, this allergy medication is consistently great at relieving her 3-year-old’s allergies and he experiences no side effects. And its yummy grape flavor is both dye- and sugar-free. 

As an alternative, older kids (6 years and up) can try Zyrtec Children’s 24 HR Dissolving Allergy Relief Tablets, which have a citrus flavor and dissolve under the tongue. This formula contains 10 mg of cetirizine HCl, while the syrup formula only contains 2.5 mg of the active ingredient per dose for younger kids. 

But Take Note

Although it’s a non-drowsy formula, Zyrtec Children’s can make some kids feel sleepy. If this happens to your child, we recommend giving it to them before bedtime.

The Details:

  • Form: Syrup
  • Active Ingredients: Cetirizine HCl
  • Age Recommendation: 2 years and up (syrup), 6 years and up (tablet)

Best for Kids Runner Up: Claritin Children’s Claritin Chewables 24-Hour Allergy Relief

Amazon


Why We Like It

For kids who prefer a chewable allergy tablet that actually tastes good and lasts all day (and night), this is our go-to choice. Children’s Claritin Chewables are safe for kids ages 2 and up and provide allergy relief for up to 24 hours, which is especially helpful for those who put up a fight when it comes to taking medicine. Our editor’s young child, who used to require a drink and snack when taking antihistamines, has no issues with the bubblegum or grape flavor and happily takes these chewables on his way to school. 

We also found it very effective in keeping allergies in check for kids who suffer from severe allergies. Its active ingredient, loratadine, is a non-drowsy antihistamine that relieves a runny nose, sneezing, and itchy throat or eyes caused by more than 200 different indoor and outdoor allergens, including dust, mold, pollen, and pet dander. 

But Take Note

It’s important to note that these pink and purple chewables contain a few controversial ingredients. The first is artificial dyes, which some families prefer to avoid. The second is aspartame, which is a commonly used sugar substitute and is found in products like sugar-free soda. In July 2023, the International Agency for Research on Cancer (a research department of the World Health Organization) classified aspartame as possibly carcinogenic, which means it can cause cancer in humans. However, the amount of aspartame in Claritin is considered safe and well below the current acceptable daily intake established by the FDA.

The Details:

  • Form: Chewables
  • Active Ingredients: Loratadine
  • Age Recommendation: 2 years and up

Best Prescription-Strength: Zyrtec 24-Hour Allergy Relief Tablets

Amazon


Why We Like It

Zyrtec 24-Hour Allergy Relief Tablets are a favorite among allergy sufferers—and for good reason. Since 2008, it’s been available without a prescription and is safe for kids (age 6 and up) and adults alike. Best of all, it can start working in as little as 20 minutes after your first dose and lasts up to 24 hours.

One reason why Zyrtec works so well is that its active ingredient, cetirizine HCl, is highly effective in reducing inflammatory cells in those who have allergic rhinitis (hay fever). In doing so, Zyrtec helps curb an inflammatory response in the nasal passages, which helps prevent nasal allergy symptoms and even sinusitis. When we put Zyrtec to the test, we found that we could spend hours outside without any allergy symptoms.

But Take Note

Although we didn’t experience a single side effect, the manufacturer says that about 14% of people feel sleepy after taking it (despite it being a non-drowsy medication). We recommend taking Zyrtec before bedtime until you’re sure it won’t make you drowsy. 

The Details:

  • Form: Tablets
  • Active Ingredients: Cetirizine HCl
  • Age Recommendation: 6 years and up

Best Eye Drops: Bausch & Lomb Opcon-A Allergy Eye Drops

Amazon


Why We Like It

As a contact lens wearer, one of our editors struggled to find relief for her itchy, dry eyes. The Opcon-A drops were reportedly “life-changing” for her as they completely removed any form of irritation from her eyes. Her partner also tested these drops and shared that they helped reduce redness throughout the day. 

We found these drops were easy to administer and didn’t drip down our face. We like that they address itchiness and redness, whereas other drops tend to relieve one or the other. When needed, they can be administered up to four times per day and are even safe for kids ages 6 years and older. If you wear contacts, just be sure to remove your lenses before applying these drops.

But Take Note

One thing to note about these drops is that they can cause a tingling sensation in your eyes. However, this is a temporary side effect and should disappear after your eye fully absorbs the drops.

The Details:

  • Form: Drops
  • Active Ingredients: Naphazoline HCl (0.02675%), Pheniramine maleate (0.315%)
  • Age Recommendation: 6 years and up

Best Non-Drowsy: Claritin 24-Hour Allergy Reditabs

Amazon


Why We Like It

The last thing you want when suffering from allergies is to also feel drowsy. Claritin 24-Hour Allergy Medicine is a non-drowsy antihistamine that relieves allergy symptoms caused by more than 200 different allergens, including pet dander, dust mites, pollen, and mold. It works equally well on both indoor and outdoor allergens, and its effects can last up to 24 hours.

This medication is safe for kids ages 6 and up. The tablets themselves are small and easy to swallow, and you can even opt for the Claritin RediTabs, which melt in your mouth. 

After trying Claritin, we recommend it for those with mild allergies. We think Claritin is a good option if you need a non-drowsy antihistamine that will relieve both your indoor and outdoor allergies. 

But Take Note

The downside to Claritin is that it can take up to three hours before it starts working. Also, it contains cornstarch, which could be problematic if you or your child is allergic to corn.

The Details:

  • Form: Tablets
  • Active Ingredients: Loratadine
  • Age Recommendation: 6 years and up

Best Nasal Spray: Flonase Allergy Relief Nasal Spray

Amazon


Why We Like It

If nasal congestion is your (or your kid’s) biggest woe, we recommend Flonase Allergy Relief Nasal Spray. In addition to reducing congestion, it also relieves and prevents itchy, watery eyes, sneezing, and an itchy, runny nose. Best of all, it works for up to 24 hours, which means your symptoms will be kept at bay while you sleep, too. Flonase is recommended mostly for adults, but children ages 4 and up can use a smaller dose under supervision.

When it comes to Flonase, consistency is the key to success. Although you likely won’t have immediate relief, you’ll start to notice your symptoms disappear around 12 hours after your first dose, with full effectiveness after three to four days of regular use. After that, your symptoms should be well controlled as long as you stick to this daily regimen. Three of our editors who suffer from chronic nasal congestion during allergy season experienced significant relief using Flonase, reporting that it opened their nasal passages and helped them breathe better.

But Take Note

It’s important to know that Flonase isn’t recommended for more than six months of use (or two months for children). However, this shouldn’t be an issue as long as you only plan to use it during allergy season. Children under 4 years of age should not use this product.

The Details:

  • Form: Spray
  • Active Ingredients: Fluticasone propionate
  • Age Recommendation: 4 years and up

Best Value: GoodSense All Day Allergy

Amazon


Why We Like It

One of the best parts about GoodSense All-Day Allergy is that it relies on the same active ingredient (cetirizine HCl) as Zyrtec at just a fraction of the price. For just $16, you can buy an entire year’s worth of this antihistamine, making it a far better value than other major brands. 

In addition to indoor and outdoor allergies, Cetirizine HCl is also used to treat eczema, conjunctivitis, hives, insect bites, and food allergies. It’s safe for kids as young as 6 years old and its effects can last up to 24 hours.

But Take Note

GoodSense All-Day Allergy contains cornstarch and artificial dyes, which may be a dealbreaker if you’re trying to avoid those ingredients. 

While it’s typically referred to as a non-drowsy antihistamine, some people (about 14%) find that Cetirizine HCl makes them tired. We recommend taking GoodSense All-Day Allergy before bedtime until you’re sure it won’t affect you. 

The Details:

  • Form: Tablets
  • Active Ingredients: Cetirizine HCl
  • Age Recommendation: 6 years and up

Best Natural: Genexa Allergy Care

Amazon


Why We Like It

Genexa Allergy Care is proof that you can get relief from your allergy symptoms without artificial sweeteners, dyes, or flavors. We love that these chewable tablets are flavored with organic açaí berry and made without preservatives, parabens, or common allergens. To top it off, Genexa Allergy Care is certified organic, vegan, non-GMO, and gluten- and lactose-free. However, you should avoid it if you’re allergic to corn since its organic maltodextrin is derived from corn. 

Genexa’s non-drowsy homeopathic blend is safe for kids as young as 3 years old. It addresses symptoms like sneezing, congestion, runny nose, and itchy throat and eyes, and is meant to be taken every six to eight hours while symptoms are present.  

But Take Note

Genexa has not been evaluated by the FDA. All claims made by the company are based on traditional homeopathic evidence and have not been confirmed by health authorities. We chose to include it in this list because we recognize that many families prefer natural alternatives, and Genexa performed well in our tests and one of our editors swears by it.

The Details:

  • Form: Chewables
  • Active Ingredients: Homeopathic blend
  • Age Recommendation: 3 years and up

Best for Nighttime: Benadryl Allergy Relief Tablets

Amazon


Why We Like It

If you’re looking for an antihistamine that will relieve your symptoms so you can sleep, we recommend Benadryl Ultratabs. This OTC medication starts working in as little as 15 minutes, relieving itchy, watery eyes, runny nose, itchy throat and nose, and sneezing. According to one of our editors, it is very effective at relieving her allergies, and she calls it an “absolute necessity for emergencies.”

Benadryl tablets are easy to swallow thanks to their small oval shape and special coating. However, these tablets do contain artificial dyes, which some families prefer to avoid. We also appreciate that Benadryl is more affordable than many other options.

But Take Note

While it’s important to eliminate your allergy symptoms so you can get a good night’s sleep, you probably won’t want to take Benadryl during the day. That’s because Benadryl contains diphenhydramine HCl, a first-generation antihistamine that crosses the blood-brain barrier. As a result, Benadryl can cause drowsiness, sedation, and fatigue, which may impair alertness, Dr. Bassett tells Verywell Family. In turn, this antihistamine may “affect important functions,” such as “learning and test performance in children” and “operation of machinery and cars in adults.” Note also that professionals recommend dosing Benadryl by weight instead of age, as this product is specifically for kids over 50 pounds.

The Details:

  • Form: Tablets
  • Active Ingredients: Diphenhydramine HCl
  • Age Recommendation: kids over 50 pounds

Best for Pet Allergies: Xyzal Allergy Tablet

Amazon


Why We Like It

Your pet is part of your family, so the last thing you want is to be allergic to them. Thankfully, Xyzal Allergy Tablets provide 24-hour relief from sneezing, runny nose, and itchy, watery eyes caused by animal dander. It works just as well on both indoor and outdoor allergies and can even treat hives, including itchy skin and rashes. 

Our editor shared that her allergies are so severe that some days she can’t even leave the house. But after taking Xyzal, she said she felt “almost human” again. Although it made her a bit drowsy (which happens in about 6% of users), she would still recommend it to other allergy sufferers. Xyzal is safe for adults and children ages 12-64, and there’s a Children’s Xyzal available for 2 years and up.

But Take Note

One thing to note about Xyzal is that it’s not recommended for people over the age of 65. This is because they are more susceptible to feeling drowsy after taking it, which puts them at a greater risk of falling.

The Details:

  • Form: Tablets
  • Active Ingredients: Levocetirizine
  • Age Recommendation: 12-64 years

Best Budget: Amazon Basic Care All-Day Allergy

Amazon


Why We Like It

Amazon Basic Care All-Day Allergy provides the same level of relief as Zyrtec for a fraction of the price. One of our editors, who suffers from moderate seasonal allergies, calls it “a budget-friendly alternative to pricey name-brand medications” and says that it really helped her out. 

For just $15, a bottle of Amazon Basic Care All-Day Allergy comes with 300 tablets that provide 24-hour relief from itchy throat, nose, and eyes, as well as runny nose, sneezing, and watery eyes. Another one of our editors takes it every day from March through September and loves that it’s cheaper than Zyrtec.

But Take Note

Although it’s not a common side effect, these tablets can cause drowsiness. Therefore, we recommend taking them at night until you know how they’ll affect you. Also, those who are over age 65 should check with their doctor before taking it because drowsiness can increase their risk of falling.

The Details:

  • Form: Tablets
  • Active Ingredients: Cetirizine HCl
  • Age Recommendation: 6 years and up; over age 65 should ask a doctor

How We Tested the Best OTC Allergy Medicines

To find the best OTC allergy medicines, we interviewed four allergy specialists and researched dozens of top-rated allergy treatments, varying in antihistamine type, form, age-appropriateness, and price. Then, we recruited over 50 allergy sufferers who tried multiple treatments over an entire allergy season and provided their insights on the pros and cons of each medication. Our analysis focused on effectiveness, how quickly it relieved symptoms, side effects, and value.

To select the best OTC allergy medicines for kids, we followed a similar approach, asking parents to administer the medication according to the directions printed on the package and to closely observe the children and their symptoms. The kids who participated in our research were ages 3 and up and all suffered from seasonal allergies. The parents reported back on how well their kids liked the flavor, if the medication made them drowsy, and how well it managed their symptoms.

Our Experts

  • Aaron Westreich, MD, an allergist in New York who is board-certified by the American Board of Pediatrics and the American Board of Allergy and Immunology
  • Cliff Bassett, MD, founder and Medical Director of Allergy and Asthma Care of New York and spokesperson for the Asthma and Allergy Foundation of America (AAFA)
  • Laura Chong, MD, board-certified allergist of the Oklahoma Allergy and Asthma Clinic
  • Masako Chen, MD, a fellowship-trained ophthalmologist who practices at Mount Sinai and is board-certified by the American Board of Ophthalmology

Why Trust Verywell Family

Laura Lu, MS is an experienced health writer who has a Master of Science degree in Health Communication. Her work has appeared in publications like The New York Times, Media Psychology, Brit+Co, and Verywellfamily.com, to name a few. As a kid, she was prone to sinusitis and has since discovered the power of allergy medicines in preventing these infections. When allergies or a cold hit her household, she’s been known to give her kids Children’s Xyzal and Flonase Allergy Relief Nasal Spray to relieve their sneezing, congestion, and runny nose.

Additional reporting by Katrina Cossey and Isis Briones.

Katrina Cossey is a commerce writer for Parents with nearly eight years of writing experience. Katrina’s background in journalism began at an Emmy Award-winning news station in Oklahoma before she obtained her B.A. in professional media. Her love for service journalism, helping others, and becoming a parent led to her commerce writing role, which allows her to research and recommend the best products for families, pregnant people, and kids of all ages.

As a seasoned health writer, Isis Briones knows the importance of finding products that work best for you and your conditions. You can count on her to always provide a variety of recommendations from licensed medical professionals because she has tested and reviewed tons of products over the years to know everyone is different.



Source link

girlfriends having fun with their favorite toy.amateur girls double dong full insertion.
pornsnake.net
sex tube my golden pussy is not beautiful and.